Alert archive / California / High Wind Warnings in 2009

High Wind Warning 8, NWS San Diego, CA

October 26, 2009Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind warning at Oct 26, 2009, 8:23 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Oct 27, 2009, 11:00 AM PDT. It was in force for 11 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 26, 2009, 8:23 PM PDT (03:23 UTC)
In effect from
Oct 27, 2009, 11:00 AM PDT
Expired
Oct 27, 2009, 10:00 PM PDT
In force
11 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 27, 11:50 AM PDTNON-TSTM WND GST 6810 Nw Palm Springs, CAA PEAK WIND GUST OF 68 MPH WAS MEASURED BY THE WHITEWATER RAWS AT 1150 PDT. WIND GUSTS IN EXCESS OF 58 MPH WERE MEASURED BETWEEN 1050 AND 1450 PDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2009-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2009-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6327 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 270323
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
823 PM PDT MON OCT 26 2009

...VERY STRONG WINDS ACROSS THE MOUNTAINS AND DESERTS TUESDAY
AFTERNOON AND EVENING...

.A DEEP LOW PRESSURE TROUGH ALOFT AND A STRONG SURFACE COLD FRONT
WILL MOVE ACROSS SOUTHERN CALIFORNIA TUESDAY. STRONG...POTENTIALLY
DAMAGING WINDS WILL AFFECT THE MOUNTAINS AND DESERTS THROUGH TUESDAY
NIGHT. THE PERIOD OF STRONGEST WINDS WILL OCCUR BETWEEN 2 PM AND 8
PM TUESDAY.

CAZ055-271300-
/O.NEW.KSGX.HW.W.0008.091027T1800Z-091028T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-
823 PM PDT MON OCT 26 2009

...HIGH WIND WARNING IN EFFECT FROM 11 AM TUESDAY TO 11 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 11 AM PDT
WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS SOUTHERN CALIFORNIA TUESDAY
AFTERNOON. SOUTHWEST WINDS ACROSS THE SAN BERNARDINO COUNTY
MOUNTAINS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH. THE
WINDS WILL SHIFT ABRUPTLY TO THE NORTH TUESDAY EVENING BEHIND THE
COLD FRONT...USHERING IN SOME OF THE COLDEST AIR OF THE SEASON
TUESDAY NIGHT AND WEDNESDAY. THE WINDS WILL DECREASE WEDNESDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. SUSTAINED WIND
SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO
PROPERTY DAMAGE.

&&

$$

CAZ060-271300-
/O.NEW.KSGX.HW.W.0008.091027T1800Z-091028T0400Z/
APPLE AND LUCERNE VALLEYS-
823 PM PDT MON OCT 26 2009

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS THE HIGH DESERTS EARLY
TUESDAY AFTERNOON. SOUTHWEST WINDS AHEAD OF THIS FRONT WILL
INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH AT TIMES. BLOWING
DUST AND SAND WILL REDUCE VISIBILITIES AT TIMES.

THE WINDS WILL SHIFT ABRUPTLY TO THE NORTH TUESDAY EVENING BEHIND
THE COLD FRONT...USHERING IN SOME OF THE COLDEST AIR OF THE SEASON
TUESDAY NIGHT AND WEDNESDAY. WHILE THE WINDS WILL DECREASE BELOW
WARNING LEVELS TUESDAY NIGHT...IT WILL STILL REMAIN BREEZY THROUGH
WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
TUESDAY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ056-058-061-062-271300-
/O.NEW.KSGX.HW.W.0008.091027T1800Z-091028T0400Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
823 PM PDT MON OCT 26 2009

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS SOUTHERN CALIFORNIA TUESDAY
AFTERNOON. SOUTHWEST WINDS AHEAD OF THIS FRONT WILL INCREASE TO
25 TO 35 MPH WITH GUSTS TO 60 MPH IN THE RIVERSIDE AND SAN DIEGO
COUNTY MOUNTAINS AND DESERTS. BLOWING DUST AND SAND WILL REDUCE
VISIBILITIES AT TIMES IN THE DESERTS.

THE WINDS WILL SHIFT ABRUPTLY TO THE NORTH TUESDAY EVENING BEHIND
THE COLD FRONT...USHERING IN SOME OF THE COLDEST AIR OF THE SEASON
FOR TUESDAY NIGHT AND WEDNESDAY. WHILE THE WINDS WILL DECREASE
BELOW WARNING LEVELS TUESDAY NIGHT...IT WILL STILL REMAIN BREEZY
THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
TUESDAY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MOEDE
4 follow-up statements
000 
WWUS76 KSGX 270959
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
259 AM PDT TUE OCT 27 2009

...STRONG ONSHORE WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS
EVENING...
...GUSTY OFFSHORE WINDS FOR NORTHERN AREAS LATE TONIGHT THROUGH WEDNESDAY...

.A STRONG TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE GREAT BASIN
TODAY AND INTO THE SOUTHERN ROCKIES WEDNESDAY. THIS WILL BRING
STRONG GUSTY ONSHORE WINDS TO THE MOUNTAINS AND DESERTS THROUGH
THIS EVENING...AND WEAKER OFFSHORE WINDS TO NORTHERN AREAS LATE
TONIGHT THROUGH WEDNESDAY.

CAZ055-056-058-060>062-272100-
/O.EXT.KSGX.HW.W.0008.091027T1800Z-091028T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
259 AM PDT TUE OCT 27 2009

...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO
10 PM PDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
10 PM PDT THIS EVENING. 

SOUTHWEST TO WEST WINDS WILL STRENGTHEN TO 25 TO 35 MPH THIS
MORNING WITH GUSTS TO 60 MPH AT TIMES THIS AFTERNOON THROUGH EARLY
EVENING. WINDS WILL BECOME WEST TO NORTHWEST THIS EVENING.
STRONGEST WINDS WILL BE NEAR THE RIDGETOPS AND ON THE DESERT
MOUNTAIN SLOPES AND NEAR THE ADJACENT DESERT FOOTHILLS. 

IN THE DESERTS...THE STRONG WINDS WILL CAUSE AREAS OF BLOWING SAND
AND DUST WITH VISIBILITIES NEAR ZERO AT TIMES. 

THE WINDS WILL DIMINISH LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
TUESDAY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ048-057-272100-
/O.NEW.KSGX.WI.Y.0024.091028T0500Z-091028T2300Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
259 AM PDT TUE OCT 27 2009

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PDT
WEDNESDAY. 

NORTH TO NORTHEAST FLOW PATTERN WILL BRING GUSTY OFFSHORE WINDS
THROUGH AND BELOW PASSES AND CANYONS LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON WITH AREAS OF NORTH TO NORTHEAST WINDS 15 TO
25 MPH WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE
VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

MARTIN
000 
WWUS76 KSGX 272011
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
111 PM PDT TUE OCT 27 2009

...STRONG ONSHORE WINDS FOR THE MOUNTAINS AND DESERTS THROUGH
THIS EVENING...
...GUSTY OFFSHORE WINDS FOR NORTHERN AREAS LATE TONIGHT THROUGH
WEDNESDAY...

.A STRONG TROUGH OF LOW PRESSURE WILL DEEPEN OVER THE GREAT
BASIN TODAY AND MOVE INTO THE SOUTHERN ROCKIES WEDNESDAY. THIS
WILL BRING STRONG GUSTY ONSHORE WINDS TO THE MOUNTAINS AND DESERTS
THROUGH THIS EVENING...AND WEAKER OFFSHORE WINDS TO NORTHERN AREAS
LATE TONIGHT THROUGH WEDNESDAY.

CAZ055-056-060-061-280415-
/O.EXB.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/
/O.CON.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
111 PM PDT TUE OCT 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT
WEDNESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT
THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WILL CONTINUE THIS
AFTERNOON WITH GUSTS TO 60 MPH AT TIMES THROUGH EARLY EVENING.
WINDS WILL BECOME WEST TO NORTHWEST THIS EVENING. STRONGEST WINDS
WILL BE NEAR THE RIDGETOPS AND ON THE DESERT MOUNTAIN SLOPES AND
NEAR THE ADJACENT DESERT FOOTHILLS.

BY LATE EVENING...THE FLOW WILL BECOME NORTH TO NORTHEAST AND BRING
GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS LATE
TONIGHT THROUGH WEDNESDAY AFTERNOON WITH AREAS OF NORTH TO
NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH AND
BELOW PASSES AND CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE
VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

CAZ058-062-280415-
/O.CON.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
111 PM PDT TUE OCT 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WILL CONTINUE THIS
AFTERNOON WITH GUSTS TO 60 MPH AT TIMES THROUGH EARLY EVENING.
WINDS WILL BECOME WEST TO NORTHWEST THIS EVENING. STRONGEST WINDS
WILL BE NEAR THE RIDGETOPS AND ON THE DESERT MOUNTAIN SLOPES AND
NEAR THE ADJACENT DESERT FOOTHILLS.

IN THE DESERTS...THE STRONG WINDS WILL CAUSE AREAS OF BLOWING
SAND AND DUST WITH VISIBILITIES NEAR ZERO AT TIMES.

THE WINDS WILL DECREASE LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
TUESDAY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ048-057-280415-
/O.EXT.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
111 PM PDT TUE OCT 27 2009

...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 5 PM
PDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO
5 PM PDT WEDNESDAY. 

NORTH TO NORTHEAST FLOW PATTERN WILL BRING GUSTY OFFSHORE WINDS
THROUGH AND BELOW PASSES AND CANYONS LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON WITH AREAS OF NORTH TO NORTHEAST WINDS 15 TO
25 MPH WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE
VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$
000 
WWUS76 KSGX 280411
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
911 PM PDT TUE OCT 27 2009

...GUSTY NORTH WINDS FOLLOWING THE PASSAGE OF A STRONG COLD FRONT
TONIGHT...

CAZ062-280900-
/O.EXA.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/
/O.CON.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/
SAN DIEGO COUNTY DESERTS-
911 PM PDT TUE OCT 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...
...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. A HIGH
WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WILL SHIFT TO THE NORTH
THIS EVENING AND GUST TO 60 MPH AT TIMES. STRONGEST WINDS WILL BE
ON THE EASTERN SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS AND INTO
THE ADJACENT DESERT FOOTHILLS.

THE WINDS WILL BECOME NORTH TO NORTHEAST WITH THE PASSAGE OF A
STRONG COLD FRONT. GUSTY NORTH WINDS FROM 15 TO 25 MPH WILL GUST
TO 45 MPH AT TIMES THROUGH WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE
VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

CAZ055-056-060-061-280900-
/O.CON.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/
/O.CON.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
911 PM PDT TUE OCT 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
WEDNESDAY. 

WINDS HAVE SHIFTED TO THE NORTH BEHIND A STRONG COLD FRONT THIS
EVENING. GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON
WITH AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO
45 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE
VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

CAZ058-280515-
/O.CON.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/
SAN DIEGO COUNTY MOUNTAINS-
911 PM PDT TUE OCT 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WILL CONTINUE THIS
EVENING WITH GUSTS TO 60 MPH AT TIMES THROUGH 10 PM. THE WINDS WILL
BECOME WEST TO NORTHWEST THIS EVENING AND DECREASE OVERNIGHT. STRONGEST
WINDS WILL BE NEAR THE RIDGETOPS AND ON THE DESERT MOUNTAIN SLOPES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
TUESDAY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ048-057-280900-
/O.CON.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
911 PM PDT TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. 

NORTH TO NORTHEAST FLOW PATTERN WILL BRING GUSTY OFFSHORE WINDS
THROUGH AND BELOW PASSES AND CANYONS TONIGHT THROUGH WEDNESDAY
AFTERNOON WITH AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH
GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE
VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

MOEDE
000 
WWUS76 KSGX 280448
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
948 PM PDT TUE OCT 27 2009

...STRONG NORTH WINDS FOLLOWING THE PASSAGE OF A STRONG COLD
FRONT TONIGHT...

GUSTY WINDS WILL CONTINUE OVERNIGHT IN THE WAKE STRONG UPPER LEVEL
TROUGH AND SURFACE COLD FRONT. SUSTAINED WINDS FROM 15 TO 30 MPH
ARE LIKELY WITH GUSTS TO 45 MPH AT TIMES. 

CAZ055-056-060>062-281300-
/O.EXP.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/
/O.CON.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
948 PM PDT TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY...
...HIGH WIND WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. 

NORTH WINDS FROM 15 TO 30 MPH WILL GUST TO 45 MPH AT TIMES THROUGH
WEDNESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE
VISIBILITIES AT TIMES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ058-280600-
/O.EXP.KSGX.HW.W.0008.000000T0000Z-091028T0500Z/
SAN DIEGO COUNTY MOUNTAINS-
948 PM PDT TUE OCT 27 2009

...HIGH WIND WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. 

WINDS HAVE DECREASED IN THE SAN DIEGO MOUNTAINS THIS EVENING BELOW
WIND WARNING CRITERIA. 

$$

CAZ048-057-281300-
/O.CON.KSGX.WI.Y.0024.091028T0500Z-091029T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
948 PM PDT TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. 

NORTH TO NORTHEAST FLOW PATTERN WILL BRING GUSTY OFFSHORE WINDS
THROUGH AND BELOW PASSES AND CANYONS TONIGHT THROUGH WEDNESDAY
AFTERNOON WITH AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH
WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE
VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

MOEDE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Oct 26, 2:00 PM PDT, 6 hours 23 minutes earlier.

Area forecast discussion, Oct 26, 2:00 PM PDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT MON OCT 26 2009

.SYNOPSIS...HIGH PRESSURE AND WARM WEATHER TODAY WILL CHANGE AS A
STRONG LOW PRESSURE TROUGH WILL DRIVE A COLD FRONT DOWN THE WEST
COAST TUESDAY AND WEDNESDAY. THIS WILL BRING STRONG NORTHWEST WINDS
AND MUCH COOLER WEATHER TO THE REGION. AS THE TROUGH SHIFTS EASTWARD
THURSDAY THE WINDS WILL DECREASE AND A WARMING TREND WILL BEGIN.
FAIR AND WARMER WEATHER IS EXPECTED THIS WEEKEND UNDER A
STRENGTHENING HIGH PRESSURE RIDGE.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

SKIES ARE MOSTLY CLEAR WITH SOME WARM DRY WEATHER TODAY. SOME DENSE
FOG WILL DEVELOP AT THE IMMEDIATE COAST INITIALLY TONIGHT THEN WILL
DEEPEN AS LOW PRESSURE APPROACHES EARLY TUESDAY. THEN BIG CHANGES
COME. A DEEP UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE DOWN THE
WEST COAST TUESDAY AND ONSHORE PRESSURE GRADIENTS TIGHTEN
CONSIDERABLY. ALL THE ELEMENTS ARE COMING TOGETHER FOR A REAL DECENT
WIND STORM...BOTH THE THERMAL AND SURFACE PRESSURE GRADIENTS AS WELL
AS THE WINDS ALOFT. IN THE MOUNTAINS AND DESERTS WE EXPECT AT LEAST
WIND ADVISORY CRITERIA WILL BE MET AND MAYBE TOUCH HIGH WIND
CRITERIA TUESDAY INTO WEDNESDAY. FOR A SHORT TIME TUESDAY AFTERNOON
THE MARINE LAYER WILL RAMP UP BEFORE GETTING FLUSHED OUT BY THE DRY
NORTHERLY FLOW TUESDAY NIGHT. THIS COULD PRODUCE A LIGHT SHOWER OR
DRIZZLE MAINLY IN SAN DIEGO COUNTY TUESDAY AFTERNOON OR
EVENING...BUT NOTHING MORE. NORTHERLY WINDS WILL GRADUALLY WEAKEN
WEDNESDAY THROUGH THURSDAY. WEDNESDAY WILL BE THE COOLEST DAY BIG
BEAR MAY NOT MAKE IT TO 40 DEGREES AND MOST OF THE COASTAL BASIN
WILL NOT REACH 70. A TEPID HIGH PRESSURE RIDGE WILL SLOWLY DEVELOP
STARTING THURSDAY AND STRENGTHEN OVER THE WEEKEND...SO A SLOW
GRADUAL WARMING TREND IS EXPECTED TO GO WITH FAIR WEATHER. SOME
NOCTURNAL LOW CLOUDS AND FOG SHOULD RETURN TO THE COAST BY THE
WEEKEND AS WELL. BY SUNDAY TEMPERATURES SHOULD BE ABOVE NORMAL.

&&

.AVIATION...
262100Z...MOSTLY CLEAR THIS AFTERNOON...EXCEPT FOR SCATTERED HIGH
CLOUDS WITH UNRESTRICTED VISIBILITIES CONTINUING THROUGH THIS
EVENING. STRATUS AND FOG RETURN TO THE COAST TONIGHT...DEEPENING AND
SPREADING INLAND TUE MORNING...MAINLY OVER SAN DIEGO COUNTY. LOW
CIGS BLO 1000 FT MSL AND FOG WITH VIS 1-3SM AT TIMES WILL MOVE INTO
THE COASTAL AREAS BEFORE MIDNIGHT...LIKELY IMPACTING KSAN...KCRQ AND
KSNA. CIGS WILL INCREASE TO AROUND 1500 FEET MSL AND VIS 3-5SM
AROUND 15Z TUESDAY MORNING.

GUSTY NE WINDS ARE DECREASING THIS AFTERNOON. ON TUESDAY...WINDS
WILL INCREASE OUT OF THE NW AND BRING STRONG UP AND DOWN DRAFTS AND
LOW LEVEL WIND SHEAR TO THE MTNS AND DESERT SLOPES...LIKELY
AFFECTING KPSP AND KTRM. PG

&&

.MARINE...
STRONG NW WINDS WITH GUSTS TO 30 KTS AT TIMES WILL DEVELOP OVER THE
COASTAL WATERS TUE AS A LOW PRESSURE TROUGH MOVES THROUGH THE AREA.
A SMALL CRAFT ADVISORY WILL LIKELY BE ISSUED FOR TUE AFTERNOON
THROUGH WED.

A BRIEF PERIOD ABOVE NORMAL SURF WITH OCCASIONAL SETS OF 8 FEET OR
MORE IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING FOR THE SAN
DIEGO COUNTY BEACHES SOUTH OF DEL MAR.

&&

.FIRE WEATHER...
SINGLE DIGIT HUMIDITY WILL CONTINUE IN THE VALLEYS...MOUNTAINS AND
DESERTS THIS AFTERNOON. GUSTY EAST WINDS HAVE DECREASED SINCE EARLY
THIS MORNING...BUT LOCAL GUSTS 20 TO 25 MPH REMAIN POSSIBLE IN THE
WIND PRONE AREAS THROUGH EARLY AFTERNOON. THE COMBINATION OF SINGLE
DIGIT RH AND WARM WEATHER WILL ELEVATE THE FIRE WEATHER HAZARD THE
REMAINDER OF TODAY.

ONSHORE FLOW WILL REDEVELOP ALONG THE COAST THIS AFTERNOON WITH A
SEA BREEZE SPREADING INLAND BY LATE AFTERNOON AND EARLY EVENING.
THIS WILL EVENTUALLY BRING HIGHER HUMIDITY AND LIGHTER WINDS TO THE
INLAND AREAS OVERNIGHT. ONSHORE FLOW WILL STRENGTHEN TUESDAY AHEAD
OF A DRY COLD FRONT...BRINGING STRONG WEST WINDS TO THE MOUNTAINS
AND DESERTS...AND CONSIDERABLE LOW CLOUDS TO SAN DIEGO COUNTY. THE
COLD FRONT WILL MOVE SOUTHWARD OUT OF THE UPPER DESERTS AND INTO THE
INLAND EMPIRE AND ORANGE COUNTY TUESDAY AFTERNOON...AND INTO SAN
DIEGO COUNTY TUESDAY NIGHT. STRONG NORTH WINDS AND MUCH COOLER AIR
IS EXPECTED BEHIND THIS FRONT...WITH GUSTY OFFSHORE FLOW THROUGH
THURSDAY. THE OFFSHORE FLOW WILL BE STRONGEST IN THE NORTHERN AREAS
BELOW THE CAJON PASS...THROUGH THE INLAND EMPIRE...AND IN THE SANTA
ANA MOUNTAINS. THE HUMIDITY SHOULD REMAIN ABOVE 20 PERCENT IN MOST
AREAS THOUGH DUE TO THE COOLER AIR.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.

&&

PUBLIC...MM
AVIATION/MARINE...PG
FIRE WEATHER...SCV
Hazardous weather outlook, Oct 26, 4:00 PM PDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT MON OCT 26 2009

CAZ042-043-048-050-055>058-060>062-271200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 PM PDT MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WEST WINDS TUESDAY AFTERNOON SHIFTING TO THE NORTH TUESDAY
EVENING. STRONGEST WINDS WILL OCCUR OVER THE MOUNTAINS AND DESERTS
WITH 25 TO 35 MPH WINDS GUSTING TO 55 MPH.

SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS TUESDAY
AFTERNOON THROUGH WEDNESDAY MORNING.

ABOVE NORMAL SURF TUESDAY EVENING WITH MAX SETS OF 7 TO 9 FEET
THROUGH WEDNESDAY MORNING FOR THE BEACHES SOUTH OF DEL MAR.

WEDNESDAY THROUGH THURSDAY MORNING...MODERATE OFFSHORE FLOW AND
GUSTY NORTHEAST WINDS IN THE ORANGE AND SAN BERNARDINO COUNTY
MOUNTAIN PASSES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 9:04 PM PDTSmall Craft AdvisorySGX4 hr
Oct 27, 1:04 AM PDTSmall Craft Advisory for WindsSGX32 hr
Oct 27, 2:59 AM PDTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego37 hr
Oct 27, 9:56 AM PDTFire Weather WatchSGXOrange, Riverside, San Bernardino, San Diego17 hr
Oct 27, 9:56 AM PDTRed Flag WarningSGXOrange, Riverside, San Bernardino, San Diego30 hr

Nearby

High Wind Warnings in California, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.